MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-017
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on an unknown date, a patient was admitted to the hospital approximately five months after undergoing an atrial septal defect (asd) implant procedure.A 17mm amplatzer septal occluder was implanted in (b)(6) 2025 for closure of a patent foramen ovale (pfo).The device was reported to be in good position at implant and prior to the patient being discharged home.Subsequent evaluation revealed that the pfo was fenestrated and aneurysmal in nature.The sizing of the device was determined by balloon sizing, as it was a fenestrated septum and aneurysmal.During the recent hospitalization, it was identified that the occluder had embolized into the aorta.At the time of reporting, the embolized device does not appear to be causing any clinical issues for the patient.The implanter believes the cause of embolization may have been undersizing.No intervention was performed to retrieve the device; the patient has had a catheter, and the device is considered to be in a reasonable position not to cause significant damage.There appears to be no obstruction of blood flow caused by the embolized device.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a patient was admitted to the hospital approximately five months after undergoing an atrial septal defect (asd) implant procedure.A 17mm amplatzer septal occluder was implanted in (b)(6) 2025 for closure of a patent foramen ovale (pfo).The device was reported to be in good position at implant and prior to the patient being discharged home.Subsequent evaluation revealed that the pfo was fenestrated and aneurysmal in nature (multifenestrated, aneurysmal defect).The sizing of the device was determined by balloon sizing, as it was a fenestrated septum and aneurysmal.During the recent hospitalization, on (b)(6) 2025, it was identified that the occluder had embolized into the aorta.The embolization was identified by tte, then confirmed by angiogram.At the time of reporting, the embolized device does not appear to be causing any clinical issues for the patient.The implanter believes the cause of embolization may have been undersizing.No intervention was performed to retrieve the device; the patient has had a catheter, and the device is considered to be in a reasonable position not to cause significant damage.There appears to be no obstruction of blood flow caused by the embolized device.There was a leak from the remaining holes, as they did not want to close all holes due to the patient being in heart failure.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
An event of device embolization was reported with patient effects of foreign body in patient.A returned device assessment could not be performed as the device remains implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported device embolization with patient effects of foreign body in patient could not be determined.A prolonged hospitalization is a result of case-specific circumstances.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes removed: health effect-clinical code: 4582.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela MN 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23709259
Report Number2135147-2025-07113
Device Sequence Number18809794
Product Code MLV
UDI-Device Identifier00811806010144
UDI-Public(01)00811806010144(17)291231(10)10685389
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-017
Device Catalogue Number9-ASD-017
Device Lot Number10685389
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale